Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Fell down. Noticed bruise and swelling. What should be done?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
11 days ago I had a nasty fall with very bad bruising to the whole of my upper leg. The bruising has been dispersing, however now at the actual trauma site it now seems to have swollen up and is sore again.
Posted Mon, 5 Nov 2012 in General Health
Answered by Dr. Sadiq Mughal 2 hours later
thanks for writing to us.
Given your history, its possible that the fall had produced a hematoma (collection of blood under skin or muscle) and bruises, which have slowly got resolved; however your bruises and or hematoma have been secondarily infected by a bacteria.
At this stage, you need an exam by a general physician to find out if there is any pus at this site. If there is, it needs to be drained. In addition, you need to get oral antibiotics. At this stage, you can take Tablet Motrin 1 tablet with food as and when required (with food) [Upto 4 tablets daily].
Hope I answered your question.

Let me know if you have any more concerns.
Get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor